ADVERTISEMENT

Q. Is my albumin level low because of my current medications?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 15, 2017

Hello doctor,

I had an SPEP test, liver function tests, and kidney tests done. All the reports were normal except my albumin level which was slightly below normal. Is this a concern? It is 34. Can it be caused by my current medications? I take oral contraceptives, spironolactone, Prozac, and antihistamines regularly and Doxycycline for a short while for perioral dermatitis.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I read your query and understand your concerns.

  • Albumin is synthesized in the liver and the presence of normal liver function tests clearly indicates that everything is normal. I would also like to clarify that the lower limit of albumin is 35 gram per liter and the presence of 34 gram per liter is close to normal, although on the lower side. In my opinion, it should be checked again after a few weeks and if found at the same level or higher, there is nothing to worry about. In case there is a significant drop, the cause should be looked for as further deterioration can have detrimental effects.
  • Regarding your current medications, doxycycline is the one which has harmful effects on the liver. But again, the presence of normal liver function indicates that there is nothing abnormal.

I hope this helps you. Feel free to write back to me if you have more questions.

For more information consult a general practitioner online --> https://icliniq.com./ask-a-doctor-online/general-practitioner


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
After analysis of pleural effusion fluid, diagnosed with Stage 4 Cancer.

I believe I have a corneal ulcer and are not sure what to do. Any suggestions?   Read full

Kindly guide us with the treatment for my mom's liver disease.

I believe I have a corneal ulcer and are not sure what to do. Any suggestions?   Read full

I am under Doxycycline for burning sensation in my penis but no improvement. Kindly advice

I believe I have a corneal ulcer and are not sure what to do. Any suggestions?   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.